Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 9, NWS Boise, ID

August 4, 2000Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Aug 4, 2000, 4:01 PM MDT for Jerome County, Twin Falls County, Idaho. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 4, 2000, 4:01 PM MDT (22:01 UTC)
Expired
Aug 4, 2000, 4:30 PM MDT
In force
29 min
Issued by
NWS Boise, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jerome County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:29 PM MDTThunderstorm Wind 60 MTwin Falls, ID

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 042203
SVRBOI
IDC053-083-042230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
401 PM MDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEROME COUNTY IN SOUTH CENTRAL IDAHO
  TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO
  THIS INCLUDES THE CITIES OF...FILER...KIMBERLY...TWIN FALLS

* UNTIL 430 PM MDT

* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTH OF FILER...MOVING NORTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF FILER AT 405 PM MDT
  OVER TWIN FALLS AT 420 PM MDT
  4 MILES NORTHWEST OF KIMBERLY AT 425 PM MDT
  6 MILES NORTHWEST OF HANSEN AT 430 PM MDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE 	IN BOISE.

LAT...LON 4250 11497 4213 11458 4260 11422 4265 11454

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:50 PM MDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 4, 2:50 PM MDT, 1 hour 11 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
250 PM MDT FRI AUG 4 2000

UNLIKE YESTERDAY...CAN'T SEE ANY DYNAMIC FEATURES THAT WILL FOCUS
CONVECTION TONIGHT.  DRIER YET MORE UNSTABLE AIR MOVED INTO THE
AREA TODAY.  CONVECTION IS MORE THE PULSE...AIR MASS VARIETY THAT
SHOULD BE A MIXTURE OF WET AND DRY STORMS.  CONVECTION SHOULD DIE
DOWN RAPIDLY THIS EVENING.  EXPECT THE UPPER FLOW TO VEER MORE
WESTERLY SATURDAY AND SUNDAY WHICH WILL BRING ADDITIONAL DRYING AND
MORE STABLE CONDITIONS...WITH LITTLE CHANGE IN TEMPERATURES.
3 TO 5 DAY...MRF WANTS TO KEEP A WEAKNESS OFF THE NORTHERN
CALIFORNIA COAST THAT WILL BACK THE WINDS TO MORE SOUTHWESTERLY
AGAIN...AT LEAST ACROSS THE SOUTH PART OF THE STATE.  I CAN'T SEE
ANY SIGNIFICANT MONSOONAL MOISTURE TAP WITH THE SW U.S HIGH BEING SO
ELONGATED BUT CONDITIONS SHOULD DESTABILIZE A LITTLE.  WILL MENTION
A THREAT OF THUNDERiSTORMS EACH DAY BUT THINK ACTIVITY WOULD BE
ISOLATED.  LITTLE TEMPERATURE CHANGE HERE EITHER.         JANNUZZI

.BOI...NONE

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:40 PM MDTSevere Thunderstorm WarningBOIAda35 min
Aug 4, 4:13 PM MDTSevere Thunderstorm WarningBOIBoise, Elmore47 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.